MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number L-11
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: l-11, l-11 polysorb 4-0 vio 12x45cm pct x24, (lot # a1j0658y), medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that preoperatively, the suture broke immediately when the nurse took it out of the packaging.Another suture was taken and it had the same issue.A new suture was then used without issue.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.A different device was returned than was originally reported.Three devices opened by the account with the appropriate packaging and nine sealed samples that were representative of the complaint lot.Visual inspection noted that the breathable pouch was opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.A simple knot was performed on the suture and the knot was pulled tight.The suture ends were loaded onto an instron machine by clamping the ends with cord yarn grips.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate of 300 mm/min until the suture broke.The breaking point load force was measured and were found to meet ep minimum mean and minimum individual specifications.One of the remaining representative samples was opened to compare the post sterility seal with that of the complaint samples.Upon opening the sample, the sutures were observed to be discolored and broke easily, indicating that they were degraded.The foil pouch was inspected and the inner plastic layer was also delaminating from the foil.Functional testing found that light assisted microscopic inspection of the breathable pouch noted no breaches or damage.The needles were properly parked in the retainer.Inspection of the retainer noted the suture was properly wound and no damage to the retainer.A tactile and microscopic inspection of the sutures was performed with no abnormalities.It was reported that the suture broke immediately.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23930255
Report Number1219930-2025-06159
Device Sequence Number21023611
Product Code GAM
UDI-Device Identifier10884521045842
UDI-Public(01)10884521045842(17)260831(10)A1J0658Y
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberL-11
Device Catalogue NumberL-11
Device Lot NumberA1J0658Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown